Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. 1991 Feb 18;153(8):587-8.

[Myocardial Infarction and Death of a Body Builder After Using Anabolic Steroids]

[Article in Danish]
Affiliations
  • PMID: 2008749
Case Reports

[Myocardial Infarction and Death of a Body Builder After Using Anabolic Steroids]

[Article in Danish]
K K Lyngberg. Ugeskr Laeger. .

Abstract

A 28 year-old bodybuilder died of myocardial infarction, caused by coronary atheroslerosis. Other autopsy findings were fibrosis interstitialis myocardii and endocardii. The increased atheromatosis in this patient may have progressed because of use of anabolic steroids in combination with an protein-rich diet containing 2-3 g cholesterol daily. The patient ignored the heart-related warning signals throughout several months. The reason for this could be the mental changes caused by the anabolic steroids. Therefore, patients taking anabolic steroids need increased attention.

Similar articles

See all similar articles

Cited by 2 articles

LinkOut - more resources

Feedback